Wednesday, April 9, 2008

Trazodone Taper, Part 3

I dropped my trazodone by another 50 mg, so I'm down to 100 mg, and I had a terrible night. Couldn't get to sleep, couldn't stay asleep. Hopefully this was just A Bad Night and has nothing to do with the lower amount of trazodone. I suppose tonight I'll have to take some Benadryl as well.

Ah, well. I guess I'd rather take Benadryl every night for a while than trazodone.

4 comments:

Gianna said...

hey Jazz,
I don't have experience with trazodone in particular, but in general a 50 mg cut or 30% cut is really really big when dealing with psych meds.

The suggestion, again in general, is that one not cut more than 10% of current dose...that involves pill cutting or water titration sometimes and waiting a couple of weeks inbetween tapers.... it is much easier on the body....

good luck...

I hope you sleep well tonight...I know how awful it is to not sleep.

Jazz said...

Thanks for the sleep wishes!

I realize it's a big drop...I was reading on your blog yesterday, the part about how your husband was breaking open your Effexor capsules and counting the bits...and about dissolving tiny bits of pills in water...and (whine, whimper, complain) trazodone just tastes so awful if you even cut it in half (and even if you don't, if you don't manage to swallow it fast enough!) and I can't imagine dissolving it in water...

Over the years that I've been taking it, I've bounced the dosage up and down from nothing all the way up to 300 mg, just whatever I needed to get to sleep on any particular night...I've never had any ill effects going from a high dose to nothing before. I'm only going slow now because of what I've been reading on your blog and over at Soulful Sepulcher.

What I think I'm combatting right now is a psychological dependence. I know I'm cutting the dose, and my mind is telling me that I need this med to sleep. And if I wasn't concerned that it's taking away some of my clarity and my creativity, maybe I'd just say hell with it, and take the damn stuff...but then again, I did read all that scary stuff about it the other day, and now I just really don't want to be on it anymore.

I guess ignorance must be bliss...when I stopped my other meds I had NO IDEA that there was any such thing as withdrawal from these meds, or how dangerous it could be. Got lucky, I guess.

Anyway, I've got a pill cutter, I'll see what I can do about slicing the stuff up a bit.

Gianna said...

you can try mixing it up in a bit of juice or even a very small bit of hard alcohol to cut the taste...(that is if you like alcohol)

psychological dependency is always part of the equation...but nonetheless, it's a big drop...it's easier on the psychological side of things to go more slowly too...

good luck!!

Jazz said...

Oooh...a legitimate excuse to buy some Bailey's Irish Cream? I'm there...